Make your own free website on Tripod.com


Nutrasweet Homepage

Nutrapoison Part I

Nutrapoison Part II

Nutrapoison Part III

Doubts About Safety

Gulf War Syndrome

Brain Tumors

How Safe is it

Graves Disease

Daily Uptake

Dry Eyes Syndrome

Eyes

Blindness

NutraFear   NutraLoathing

Acesulfame K

Aspartame Information

Patricia Ziliani trish@sleeper.apana.org.au
Subject: Graves Disease triggered by NutraSweet

This article was in the Sunshine Connection and titled:

HEALTH UPDATE; TOXIC OVERLOAD

Here is the article:

Jan Smith, a fitness instructor and professor of environmental science at North Texas University, was diagnosed with Graves Disease (overactive thyroid) at age 35. Jan had suddenly gained 30 pounds, her hair started falling out, and her skin was breaking out. She suffered from headaches, mood swings, suicidal tendencies, heart palpitations, a sharp cholesterol increase, vision and ear problems, menstrual problems, excessive sweating and shooting pains in her limbs.

When doctors told her if she didn't have her thyroid removed she would die, she felt otherwise. "If I hadn't been fit all my life I might have agreed, but I felt there was something else going on," she said.

She eventually suspected that there was a possible link between her symptoms and artificial sweeteners, which she had begun using in diet sodas and other foods 18 months earlier. Within a month after she stopped using aspartame, Jan's symptoms disappeared.

How many misdiagnosed health problems, like Jan's, are actually reactions to toxins in dietary substances, household chemicals and other substances we come in contact with? No one nows for sure. But people today are exposed daily to an unprecedented number of toxic substances from many different sources.

The body's master chemist, the liver is amazingly adept at detoxifying harmful substances for elimination. The kidneys, lungs, skin, immune system and lower bowel are also partners in cleansing the body of harmful substances.

However, the body's resilience can't be taken for granted. Toxic overload can and does occur and when it does, the body usually sends out warning signs - headaches, nausea, allergic reactions, depression and fatigue to name just a few. If those signs go unheeded, more serious problems may be around the corner.

We can help the body's cleansing processes to work their best by selecting foods and making lifestyles choices that support, rather than work against, this natural function.

Dr. Roberts wrote an abstract in 1995 titled:

ASPARTAME AND HYPERTHYROIDISM A PRESIDENTIAL AFFLICTION RECONSIDERED ABSTRACT

"The consumption of products containing aspartame (NutraSweet) by health-conscious persons, coupled with a marked decrease of caloric intake and excessive physical activity, may trigger primary hyperthyroidism (Graves disease). The cases of two biologically unrelated step-sisters are reported, along with another patient. These individuals also complained of other symptoms frequently experienced by aspartame reactors. Comparable complaints occurred in four additional persons previously treated for Graves disease who then consumed aspartame.

Physicians should interrogate patients with recent Graves disease about aspartame consumption. They ought to be observed for a possible spontaneous remission after stopping these products before recommending radioiodine treatment or surgery.

Similarly, the occurrence of unexplained palpitations, tachycardia, "anxiety attacks," headache, weight loss, hypertension, and other features in patients with prior Graves disease warrants specific inquiry about aspartame use when entertaining the diagnosis of recurrent hyperthyroidism.

These observations appear relevant to the occurrence of Graves disease in both President George Bush and his wife."

H. J. Roberts, M.D.


To get more information on aspartame, email betty@pd.org the following: Subject: sendme help (do not put anything in the message text)

LinkExchange

LinkExchange Member Free Home Pages at GeoCities